Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 33, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 9, 2011, 7:55 AM CDT for Edwards County, Wabash County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2011, 7:55 AM CDT (12:55 UTC)
- Expired
- Apr 9, 2011, 8:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Edwards County, IL, Wabash County, IL
The radar
The Evansville,IN radar (KVWX), 24 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 7:25 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
586
WUUS53 KPAH 091255
SVRPAH
ILC047-185-091330-
/O.NEW.KPAH.SV.W.0033.110409T1255Z-110409T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
755 AM CDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EDWARDS COUNTY IN SOUTHEAST ILLINOIS...
WABASH COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 830 AM CDT.
* AT 753 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ALBION..AND MOVING EAST AT
50 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
ALBION...
WEST SALEM...
LANCASTER...
MOUNT CARMEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
&&
LAT...LON 3857 8765 3854 8767 3850 8764 3846 8775
3844 8773 3842 8774 3830 8796 3827 8815
3858 8801 3858 8766
TIME...MOT...LOC 1256Z 249DEG 45KT 3843 8804
WIND...HAIL 60MPH 0.75IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:01 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Apr 9, 3:01 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 301 AM CDT SAT APR 9 2011 .DISCUSSION... KPAH 88D ALREADY SHOWS SOME DEVELOPING SHOWERS ACROSS PAH FA. HOWEVER RADAR MOSAIC SHOWS MORE EXTENSIVE DEVELOPMENT OF SHOWERS/STORMS UPSTREAM OVER PTNS MO...TO TOP RIDGE AND AFFECT MAINLY OUR NRN PTNS FA/POTENTIALLY ERN PTNS FA LATER THIS AM. MODELS SHOW H5 HEIGHTS RISING 20-30DM OVER COURSE OF THE DAY...SO SHOULD SEE CAPPING OF ATMOSPHERE FROM SOUTHWEST TO NORTHEAST THROUGH THE PM HOURS...EFFECTIVELY ENDING POPS FROM LATE TODAY THROUGH TONIGHT. UNTIL THEN...SLGT RISK SVR CONTINUES...SEE SWODY1 FOR DETAILS. SUNDAY WILL BE VERY WINDY. MODEL SOUNDINGS/BUFKIT MIX DOWN WINDS SUSTAINED 20-30 MPH WITH GUST POTENTIAL TO 40 MPH ON WARM SLYS- SWLYS. MONDAY IS NOT TOO MUCH DIFFERENT AS POST FRONTAL WINDS SHIFT TO W-NWLYS...WILL OUTLOOK BOTH PERIODS FOR WIND POTENTIAL IN HWO. WARM 80S EXPECTED BOTH TODAY AND TOMORROW...SHOULD MUTE POST FRONTALLY ABOUT 10-15F FOR MONDAY...LEVELLING OFF THE REMAINDER OF THE WEEK. NO CHANGES BEYOND DAY 4. && .AVIATION... VFR CONDITIONS EXPECTED A MAJORITY OF THE OVERNIGHT. ISOLATED SHRA/TSTM ARE POSSIBLE THROUGH DAYBREAK...AND INCLUDED VCSH WITH VFR CB UNTIL 16Z. ANY SHRA OR TSRA WOULD LIKELY PRODUCE BRIEF MVFR CONDITIONS. WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 5 TO 15 KTS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 9, 7:47 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 747 AM CDT SAT APR 9 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 747 AM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL NOON TODAY FOR MUCH OF SOUTHEAST ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY...AND VERY FAR SOUTHEAST MISSOURI. REFER TO THE WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE FORECAST SUNDAY NIGHT INTO MONDAY AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. THIS INCLUDES A SLIGHT RISK OF SEVERE STORMS IN WESTERN PORTIONS OF SOUTHEAST MISSOURI. SUNDAY WILL BE VERY WINDY...WITH SUSTAINED SOUTH OR SOUTHWEST WINDS 15 TO 30 MPH GUSTING TO 40 MPH AT TIMES. MONDAY WILL ALSO BE WINDY AS POST FRONTAL WINDS SHIFT TO WEST AND NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE WATCH AREA.
In the hours before
Local storm report, Apr 9, 6:35 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
635 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM HAIL 1 N CAPE GIRARDEAU 37.32N 89.55W
04/09/2011 E1.00 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
1 INCH HAIL REPORTED IN MILE NORTH OF CAPE GIRARDEAU
&&
DAVIDHLocal storm report, Apr 9, 6:57 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
657 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 AM HAIL 5 SW THEBES 37.16N 89.52W
04/09/2011 E0.50 INCH SCOTT MO TRAINED SPOTTER
25-30 MPH WINDS AND MARBLE HAIL
&&
DAVIDHLocal storm report, Apr 9, 7:13 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
713 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HAIL LAMBERT 37.09N 89.56W
04/09/2011 E1.00 INCH SCOTT MO TRAINED SPOTTER
1 INCH HAIL REPORTED 5 MILES EAST OF BENTON MISSOURI IN
SCOTT COUNTY
&&
DAVIDHSpecial weather statement, Apr 9, 7:18 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 718 AM CDT SAT APR 9 2011 ILZ088>090-092>094-KYZ003>007-MOZ111-112-114-091300- PULASKI IL-ALEXANDER IL-MASSAC IL-JOHNSON IL-UNION IL-POPE IL- LIVINGSTON KY-BALLARD KY-MCCRACKEN KY-CARLISLE KY-GRAVES KY-SCOTT MO- MISSISSIPPI MO-NEW MADRID MO- 718 AM CDT SAT APR 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR POPE...EASTERN UNION... JOHNSON...MASSAC...ALEXANDER AND PULASKI COUNTIES IN SOUTHERN ILLINOIS...AND GRAVES...CARLISLE...MCCRACKEN...BALLARD AND LIVINGSTON COUNTIES IN WESTERN KENTUCKY...AND NEW MADRID... MISSISSIPPI AND EASTERN SCOTT COUNTIES IN SOUTHEAST MISSOURI UNTIL 800 AM CDT... AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH DIME SIZE HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BUNCOMBE TO 3 MILES SOUTHWEST OF NEW GRAND CHAIN TO 4 MILES NORTHWEST OF ANNISTON...MOVING EAST AT 45 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE LAKE OF EGYPT AREA...KARNAK... CAIRO...WYATT...VIENNA...BARLOW...WICKLIFFE...LA CENTER... BARDWELL...DIXON SPRINGS...METROPOLIS...GOLCONDA...AND PADUCAH. THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Local storm report, Apr 9, 7:20 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
720 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HAIL KARNAK 37.29N 88.98W
04/09/2011 E0.88 INCH PULASKI IL TRAINED SPOTTER
NICKEL SIZED HAIL IN KARNAK
&&
DAVIDHLocal storm report, Apr 9, 7:31 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
731 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL WAYNE CITY 38.35N 88.59W
04/09/2011 E0.25 INCH WAYNE IL TRAINED SPOTTER
PEA SIZED HAIL IN WAYNE CITY
&&
DAVIDHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 6:25 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Union | 35 min |
| Apr 9, 7:03 AM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Jefferson, Wayne | 27 min |
| Apr 9, 7:22 AM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne | 38 min |
| Apr 9, 7:53 AM CDT | Severe Thunderstorm Warning | PAH | White | 37 min |
| Apr 9, 8:05 AM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, White | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.